Taking pills to delay one’s period in order to perform Hajj .
08 Oct 2011 08:10 GMT
 
I am a sister who will be going to Hajj this year, inshallah. However I am expecting my monthly cycle to begin at around the time I have to so the obligatory Tawaf of Ka'ba. I have therefore been advised to take a hormone tablet that my doctor has a (more)

I am a sister who will be going to Hajj this year, inshallah. However I am expecting my monthly cycle to begin at around the time I have to so the obligatory Tawaf of Ka'ba. I have therefore been advised to take a hormone tablet that my doctor has agreed to prescribe me in order to delay my monthly cycle until after I complete Hajj. Please would you explain the Islamic standpoint of taking a hormone tablet to delay the natural cycle.
Praise be to Allaah.  

It is permissible to use these pills if they do not cause harm to the woman; that may be known by consulting a specialized doctor. 

The Standing Committee for Issuing Fatwas was asked about this matter, and they replied: 

It is permissible for a woman to use pills to delay her period at the time of Hajj if she fears she may get her period, but that is only after consulting a specialized doctor to make sure that this will not affect her health. She may do likewise in Ramadaan if she wants to fast with the people. 

Fataawa al-Jaami'ah li'l-Mar'ah al-Muslimah, 2/495.

Reproduced from Islam QA



-- Islam QA


© islamonline.com